Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Shortness of Breath

Hi,

Please help me with your opinions and asnwers. I had shortness of breath and when I went to doctor they put me stent an said that you diagonal artery cloted and LAD closed due to spasm.
It has been 3 months since stent and I have still shortness of breath. It getting worse and worse. Doctor put me holter but nothing found. Shortness of breath starts when I am lying down in evening. I might have it daytime too.
All heart tests (Ultrasound, Stress test) are normal. It is not panic attack too.
12 Responses
Sort by: Helpful Oldest Newest
Avatar universal
No, No! It helpes when everyone tells his experience and shares his knwoledge. Of course opinions might be different. Thank you!
Helpful - 0
976897 tn?1379167602
I think I may have confused you. I am not saying that removing plavix from you medication regime is the cause of your symptoms, what I am saying is, it could give you short term serious implications. The evidence is there.
Helpful - 0
Avatar universal
Thank you for all your comments. It helps...

First of all, I don't agree with coments of  "by ed34" who writes:
Plavix seems to prevent scar tissue and allow only healthy lining cells to form.
Question. How? What is mechanism? Do you belive pharm companies or doctors who get commision from the?

My codintion is almost smilar to comments made by kenkeith.
It might be pulmonary problem or Congestive heart failure.

Of course, I am asking doctors but many doctors and many opinions. It confuses me.
Thank you agian, god bless you all!
Helpful - 0
367994 tn?1304953593
QUOTE:. "Usually shortness of breath when lying down has to do with the pulmonary vessels and/or the left ventricle which would show up in an echocardiogram. I would say since your heart tests are normal, possibly have a pulmonary workup".

I agree with SLadylani.  An echo would indicate a reduced cardiac output.  That would cause the blood coming from the lungs to pumped into circulation to back up in the lungs causing shortness of breath.  I had the experience about 7 years ago, and shortness of breath, etc. was due to reduction of blood pumped with each heartbeat and the backed up blood in the lungs caused fluids to leak into tissues causing shortness of breath.  I had other symptoms of dry cough, fast heart rate.  Chest X-ray revealed an enlarged left ventricle chamber and echo showed some impairment of the heart wall movement reducing the ehart to pump adequately.

Usually blocked vessels will cause chest pains (angina), and you don't list that as a symptom.  A blocked vessel can cause SOB, but it seems to me that would be an advanced stage of ischemia (lack of blood flow), and there would be congested heart failure.

Thanks for your question, and if you have any follow-up questions or comments you are welcome to respond.  Take care and wish you well going forward in the New Year.  

Helpful - 0
1137980 tn?1281285446
My two cents worth is that if the shortness of breath is progressing or getting worse its time to be re examined and if you aren't getting the answers to the problems i would definately seek help elsewhere which to me this is an acute problem not a issue that there is proof that it will eventually subside because.............................the issue is that your doc seems to be in the dark from what you said in explaining exactly what is happening to you and if it were me i would head to the E,R. and let them run some tests on you since their job is to deal with acute situations.  Sometimes i think when relying on one doc and that doc does not have the answers its time to get a second opinion for your own safety because what may be happening may very well be the symptom of something else that is going on in your body and that seriously needs to be addressed sooner than later.  To me you need to find the answers as soon as possible because you have no clue as to what damage may being done inside of your body without a complete work up to evaluate the entire situation. Good luck with this and my vote is to go for a second opinion from someone who does know whats going on and if it is heart related or pulmonary.  There is definately a red flag being thrown here.
Helpful - 0
976897 tn?1379167602
There is a lot of strong evidence to suggest plavix mixed with aspirin reduces the risk of clotting. Plavix has a second function though, just as important. It is used with drug eluting stents to help inhibit the formation of scar tissue. When the artery repairs itself after stenting, the natural bodies process is to grow scar tissue and new lining cells grow beneath it, working their way up. The scar tissue can grow significantly and cause a blockage. Plavix seems to prevent scar tissue and allow only healthy lining cells to form.
It really is a very important medication. There is no strong evidence to suggest it has any effect after 12 months, probably because the new lining has fully grown by then anyway. There have been a few cases where patients have stopped plavix after a year and immediately obtained clots in the stent areas, making the US question if plavix should be taken for longer, maybe even life.
Perhaps a chest x-ray would be a good measure, to make sure you have no build up of fluids in the chest cavity. It would show if there are any major lung problems.
Helpful - 0
Avatar universal
Thank you for answer.
There is no strong sientific evidence that plavix prevents clot formation, Of course, some trial studies indicate that it reduces risk. It is contravercial issue.
Yes, I agree-Calcium chanel blokers and even b-blokers effective drugs.
However, my problem is my diagnosis: Why I am getting shortness of breath in lying down. Daytime I might also have that and plus stiff neck.

Thank you again.
Helpful - 0
976897 tn?1379167602
If you have coronary artery spasm, it can occur at any time. I'm the same as you, I can't tolerate Nitro, the headaches are far too severe. However, calcium channel blockers don't give that effect and helped me a lot. Perhaps have a talk with your Doctor and see if they agree to trying the medication. You shouldn't stop your plavix sooner than one year after having a stent, it can very quickly block again without it and you are at a much higher risk of forming a clot there.
Helpful - 0
Avatar universal
Thank you for your answers and god bless you all!

I don't take anything except asprin. I took Plavix only one months after stent then gave up. When I take nitro I get headachce that's why I don't take it.

However, when I have shortness of breath I have stiff neck. Maybe is it due to tromb.
I just want to know the reson after that want to take durgs.
Still my diagnose is not much clear to me.

Thank you
Helpful - 0
Avatar universal
Are you on diuretics?, be sure that they are properly adjusted (you should not get weight)

Nitro patches in the evening and 2 or 3 pillows may help.

Jesus
Helpful - 0
Avatar universal
What you have is called PND short for paroxysmal nocturia dyspnea or shortness of breath when lying down at night. Do you know what your cardiac output is? Thats usually done during an echocardiogram-could be the ultrasound that your talking about. Usually shortness of breath when lying down has to do with the pulmonary vessels and/or the left ventricle which would show up in an echocardiogram. I would say since your heart tests are normal, possibly have a pulmonary workup.
Helpful - 0
976897 tn?1379167602
What medication have they given you to control the LAD spasm? You should really be taking calcium channel blockers or have a nitro spray with you at all times.
Helpful - 0

You are reading content posted in the Heart Disease Community

Top Heart Disease Answerers
159619 tn?1707018272
Salt Lake City, UT
11548417 tn?1506080564
Netherlands
Learn About Top Answerers
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.